MAUDE Adverse Event Report: COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; KOE DILATOR, URETHRAL

COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; KOE DILATOR, URETHRAL
Model Number N/A
Medical Device Problem Code Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The event is currently under investigation.A follow up report will be send upon conclusion.
 
Event or Problem Description
It was reported by the user facility that a patient underwent a ureteroscopy procedure on (b)(6) 2017.The attending physician indicated that the sheath came in contact with the patient.The pre-split tip on the flexor parallel ureteral access sheath and dilators did not separate as it was intended to.The obturator could not be removed therefore, the urologist had to remove the sheath and the wire guide completely and obtain a new sheath.The second sheath was opened and tested prior to making patient contact and exhibited the same difficulty with the tip.A third sheath was opened with no complications and the procedure was able to be completed as expected.There were no unintended sections of the device that remained inside of the patient¿s body, nor did the patient experience any adverse effects due to this occurrence.No further information was provided.
 
Additional Manufacturer Narrative
Investigation/evaluation.Two opened flexor parallel ureteral access sheath and dilators were returned for investigation and analysis.Both dilators were returned in used condition.The split on both dilators was visible.A.038" teflon coated wire guide was used to wire both dilators.Following the instructions for use, retraction of the dilator from the sheath pulled the wire guide through the dilator split and confirmed the split was not obstructed.No manufacturing anomalies were evident on either of these devices.The reported device issue could not be confirmed.Dilator 1 - viewed under magnification had dried debris visible in the oval side port.Dilator 2 - a scrape was observed starting at the oval side port extending midway up the dilator tip.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.A review of the device history record did not observe any non-conformances that may have contributed to this incident associated with complaint lot number 6126938.A review of complaint history revealed this is the only reported complaint associated to complaint lot number 6126938.Based on the information provided and the results of our investigation the actual root cause is inconclusive.Per the quality engineering risk assessment, no further action is warranted.Monitoring will continue to be performed for similar complaints.Appropriate personnel have been notified of this event.

Brand Name
FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
KOE DILATOR, URETHRAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6394536
Report Number1820334-2017-00367
Device Sequence Number18995116
Product Code KOE
UDI-Device Identifier00827002564305
UDI-Public(01)00827002564305(17)180817(10)6126938
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K961904
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/20/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberFUS-095035-P
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/09/2017
Supplement Date Received by Manufacturer10/12/2017
Initial Report FDA Received Date03/10/2017
Supplement Report FDA Received Date10/20/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1